Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 46, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 8, 2008, 2:53 PM PST for Clark County, Esmeralda County, Nye County, Nevada; Inyo County, San Bernardino County, California. It took effect at Nov 9, 2008, 1:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2008, 2:53 PM PST (22:53 UTC)
- In effect from
- Nov 9, 2008, 1:00 AM PST
- Expired
- Nov 9, 2008, 7:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 082253 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 253 PM PST SAT NOV 8 2008 ...STRONG WINDS LATE TONIGHT AND SUNDAY IN SOUTHEAST CALIFORNIA AND PORTIONS OF SOUTHERN NEVADA... .AN INTENSIFYING STORM SYSTEM WILL MOVE INTO CENTRAL CALIFORNIA TONIGHT THEN ACROSS NEVADA ON SUNDAY. STRONG WEST WINDS WILL DEVELOP AHEAD OF THE STORM AFTER MIDNIGHT TONIGHT ACROSS WESTERN SAN BERNARDINO COUNTY AND PORTIONS OF THE OWENS VALLEY. NORTH TO NORTHWEST WINDS WILL DEVELOP ON THE BACK SIDE OF THE STORM AS IT MOVES THROUGH NEVADA. MOST OF INYO COUNTY AND THE SAN BERNARDINO COUNTY WILL EXPERIENCE THE STRONG WINDS SUNDAY AS WELL AS ESMERALDA AND CENTRAL NYE COUNTIES IN NEVADA. WINDS ARE EXPECTED TO DECREASE FROM WEST TO EAST LATE SUNDAY INTO SUNDAY EVENING. CAZ520-523-091000- /O.NEW.KVEF.WI.Y.0046.081109T0900Z-081110T0000Z/ OWENS VALLEY-WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... BARSTOW...DAGGETT...FT IRWIN 253 PM PST SAT NOV 8 2008 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST SUNDAY. WEST WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT WITH SUSTAINED WINDS BETWEEN 25 AND 35 MPH AND GUSTS AROUND 45 MPH. THE FOCUS OF THE STRONG WEST WINDS WILL BE THE SOUTHERN PART OF THE OWENS VALLEY INTO NORTHWEST SAN BERNARDINO COUNTY. WINDS WILL BECOME NORTH TO NORTHWEST SUNDAY AS THE STORM MOVES INTO NEVADA WITH GUSTS AROUND 45 MPH STILL EXPECTED. THE STRONG WIND GUSTS WILL CAUSE AREAS OF BLOWING DUST WITH REDUCED VISIBILITY AT TIMES. WINDS WILL DECREASE LATE IN THE AFTERNOON AND SHOULD BE DOWN TO 15 TO 25 MPH BY 4 PM. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ522-524>526-NVZ014-017-091000- /O.NEW.KVEF.WI.Y.0046.081109T1200Z-081110T0300Z/ DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BAKER...MOJAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS... BEATTY...GOLDFIELD...SILVER PEAK...DYER...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 253 PM PST SAT NOV 8 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST SUNDAY. STRONG NORTHWEST WINDS WILL DEVELOP EARLY SUNDAY BECOMING STRONGEST IN THE LATE MORNING. SUSTAINED WINDS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS BETWEEN 45 AND 50 MPH. AREAS OF BLOWING DUST AND REDUCED VISIBILITY CAN BE EXPECTED AT TIMES WITH THE STRONGEST WIND GUSTS. THE STRONG WINDS WILL PERSIST INTO THE EVENING BUT SHOULD DECREASE TO 15 TO 25 MPH BY 7 PM. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS75 KVEF 090927 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 127 AM PST SUN NOV 9 2008 ...STRONG WINDS THROUGH MUCH OF TODAY FOR PORTIONS OF SOUTHEAST CALIFORNIA AND PORTIONS OF SOUTHERN NEVADA... .A PACIFIC STORM MOVING ACROSS NEVADA TODAY WILL ALLOW FOR GUSTY WINDS TO DEVELOP OVER WESTERN SAN BERNARDINO COUNTY AND PORTIONS OF THE OWENS VALLEY BY MORNING. WINDS WILL ALSO DEVELOP OVER PORTIONS OF SOUTHERN NEVADA AS THIS SYSTEM SHIFTS EAST...WITH STRONG NORTH WINDS EXPECTED ACROSS ESMERALDA AND CENTRAL NYE COUNTIES IN NEVADA. THESE WINDS WILL BE DECREASING FROM WEST TO EAST LATE THIS AFTERNOON AND INTO THIS EVENING. CAZ520-523-091400- /O.CON.KVEF.WI.Y.0046.000000T0000Z-081110T0000Z/ OWENS VALLEY-WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... BARSTOW...DAGGETT...FT IRWIN 127 AM PST SUN NOV 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE OWENS VALLEY AND WESTERN MOJAVE DESERT. WEST WINDS WILL INCREASE THROUGH THE REMAINDER OF TONIGHT WITH SUSTAINED WINDS BETWEEN 25 AND 35 MPH AND GUSTS AROUND 45 MPH EXPECTED BY EARLY MORNING. THE MAIN AREA FOR THESE WINDS WILL BE THE SOUTHERN PART OF THE OWENS VALLEY INTO NORTHWEST SAN BERNARDINO COUNTY. WINDS WILL BECOME NORTH TO NORTHWEST DURING THE DAY AS THE STORM SHIFTS EAST ACROSS NEVADA WITH GUSTS AROUND 45 MPH STILL EXPECTED. THE STRONG WIND GUSTS WILL CAUSE AREAS OF BLOWING DUST WITH REDUCED VISIBILITY AT TIMES. WINDS WILL DECREASE LATE IN THE AFTERNOON AND SHOULD BE DOWN TO 15 TO 25 MPH BY 4 PM. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ522-524>526-NVZ014-017-091400- /O.CON.KVEF.WI.Y.0046.081109T1200Z-081110T0300Z/ DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BAKER...MOJAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS... BEATTY...GOLDFIELD...SILVER PEAK...DYER...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 127 AM PST SUN NOV 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT...MORONGO BASIN...CADIZ BASIN...ESMERALDA AND CENTRAL NYE COUNTY...WESTERN CLARK AND SOUTHERN NYE COUNTY-. STRONG NORTHWEST WINDS WILL DEVELOP EARLY THIS MORNING BECOMING STRONGEST IN THE LATE MORNING. SUSTAINED WINDS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS BETWEEN 45 AND 50 MPH. AREAS OF BLOWING DUST AND REDUCED VISIBILITY CAN BE EXPECTED AT TIMES WITH THE STRONGEST WIND GUSTS. THE STRONG WINDS WILL PERSIST INTO THE EVENING BUT SHOULD DECREASE TO 15 TO 25 MPH BY 7 PM. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 091146 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 346 AM PST SUN NOV 9 2008 ...STRONG WINDS THROUGH MUCH OF TODAY FOR PORTIONS OF SOUTHEAST CALIFORNIA AND PORTIONS OF SOUTHERN NEVADA... .A PACIFIC STORM MOVING ACROSS CALIFORNIA AND NEVADA TODAY WILL RESULT IN GUSTY WINDS OVER MUCH OF SAN BERNARDINO COUNTY AND PORTIONS OF THE OWENS VALLEY. WINDS WILL ALSO BE SEEN ACROSS PORTIONS OF SOUTHERN NEVADA AS THIS SYSTEM MOVES OVER THE AREA...WITH STRONG NORTH WINDS EXPECTED ACROSS ESMERALDA AND CENTRAL NYE COUNTIES IN NEVADA. THESE WINDS WILL DECREASE FROM WEST TO EAST LATE THIS AFTERNOON AND INTO THIS EVENING AS THE STORM MOVES INTO ARIZONA TONIGHT. CAZ520-523-092015- /O.CON.KVEF.WI.Y.0046.000000T0000Z-081110T0000Z/ OWENS VALLEY-WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... BARSTOW...DAGGETT...FT IRWIN 346 AM PST SUN NOV 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE OWENS VALLEY AND WESTERN MOJAVE DESERT. WEST WINDS WITH SUSTAINED SPEEDS BETWEEN 25 AND 35 MPH AND GUSTS TO AROUND 45 MPH ARE EXPECTED BY EARLY MORNING AND THEN CONTINUE THROUGH MUCH OF THE DAY. THE MAIN AREA OF WINDS WILL BE THE SOUTHERN PART OF THE OWENS VALLEY AND INTO NORTHWEST SAN BERNARDINO COUNTY. WINDS WILL BECOME NORTH TO NORTHWEST DURING THE DAY AS THE STORM SHIFTS EAST ACROSS NEVADA. THE STRONG WIND GUSTS MAY CAUSE AREAS OF BLOWING DUST WHICH CAN RAPIDLY REDUCE VISIBILITIES. THE WINDS WILL DECREASE LATE IN THE AFTERNOON AND DECREASE TO BELOW ADVISORY LEVELS BY 4 PM PST THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ522-524>526-NVZ014-017-092015- /O.CON.KVEF.WI.Y.0046.081109T1200Z-081110T0300Z/ DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BAKER...MOJAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS... BEATTY...GOLDFIELD...SILVER PEAK...DYER...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 346 AM PST SUN NOV 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT...MORONGO BASIN...CADIZ BASIN...ESMERALDA AND CENTRAL NYE COUNTIES...AND WESTERN CLARK AND SOUTHERN NYE COUNTIES. STRONG NORTHWEST WINDS WILL DEVELOP EARLY THIS MORNING WITH THE STRONGEST WINDS EXPECTED BY LATE MORNING AND EARLY AFTERNOON. SUSTAINED WIND SPEEDS BETWEEN 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH CAN BE EXPECTED...POSSIBLY PRODUCING AREAS OF BLOWING DUST WHICH MAY RAPIDLY REDUCE VISIBILITY. THESE WINDS WILL PERSIST INTO THE LATE AFTERNOON BEFORE DECREASING DURING THE EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 092012 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1212 PM PST SUN NOV 9 2008 NVZ017-092115- /O.CAN.KVEF.WI.Y.0046.000000T0000Z-081110T0300Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 1212 PM PST SUN NOV 9 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR SOUTHERN NYE AND WESTERN CLARK COUNTIES. WINDS DECREASED ACROSS MUCH OF SOUTHERN NYE AND WESTERN CLARK COUNTY LATE THIS MORNING. LATEST DATA INDICATE VERY STRONG WINDS ARE NOT LIKELY TO DEVELOP IN THE AREA THIS AFTERNOON SO THE WIND ADVISORY HAS BEEN CANCELLED. $$ CAZ520-523-100000- /O.CON.KVEF.WI.Y.0046.000000T0000Z-081110T0000Z/ OWENS VALLEY-WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... BARSTOW...DAGGETT...FT IRWIN 1212 PM PST SUN NOV 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR WESTERN SAN BERNARDINO COUNTY. WINDS GUSTED TO 49 MPH AT THE BARSTOW-DAGGETT AIRPORT THIS MORNING AND VISIBILITY WAS SIGNIFICANTLY REDUCED FOR A TIME ALONG INTERSTATE 40. WEST WINDS GUSTING TO 45 MPH ARE STILL EXPECTED ACROSS WESTERN SAN BERNARDINO COUNTY THIS AFTERNOON. STRONG NORTHERLY WINDS HAVE BEEN OBSERVED IN THE OWENS VALLEY AND WIND GUSTS AROUND 40 MPH ARE STILL LIKELY THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ522-524>526-NVZ014-100300- /O.CON.KVEF.WI.Y.0046.000000T0000Z-081110T0300Z/ DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BAKER...MOJAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS... BEATTY...GOLDFIELD...SILVER PEAK...DYER 1212 PM PST SUN NOV 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR ESMERALDA AND CENTRAL NYE COUNTY IN NEVADA AND DEATH VALLEY AND EASTERN SAN BERNARDINO COUNTY IN CALIFORNIA. NORTH TO NORTHWEST WINDS GUSTING TO 45 MPH ARE STILL EXPECTED ACROSS THE AREA THIS AFTERNOON. SIGNIFICANT BLOWING DUST WAS REPORTED THIS MORNING IN DEATH VALLEY AND BLOWING DUST IS STILL A POSSIBILITY ACROSS THE ADVISORY AREA. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 092340 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 340 PM PST SUN NOV 9 2008 CAZ522-NVZ014-100045- /O.CAN.KVEF.WI.Y.0046.000000T0000Z-081110T0300Z/ DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER 340 PM PST SUN NOV 9 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. WINDS WERE BELOW ADVISORY CRITERIA AS OF 4 PM THIS AFTERNOON. NORTH TO NORTHWEST WINDS WILL BE IN THE 10 TO 20 MPH RANGE THIS EVENING WITH SOME LOCAL GUSTS TO 30 MPH. $$ CAZ520-523-100045- /O.EXP.KVEF.WI.Y.0046.000000T0000Z-081110T0000Z/ OWENS VALLEY-WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... BARSTOW...DAGGETT...FT IRWIN 340 PM PST SUN NOV 9 2008 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA SHORTLY AFTER 4 PM TODAY. WEST TO NORTHWEST WINDS WILL GENERALLY BE IN THE 10 TO 20 MPH RANGE WITH GUSTS TO 30 MPH EARLY THIS EVENING IN THE OWENS VALLEY BEFORE DECREASING OVERNIGHT. WEST WINDS WILL GENERALLY DECREASE TO 15 TO 25 MPH THIS EVENING ACROSS WESTERN SAN BERNARDINO COUNTY. $$ CAZ524>526-100300- /O.CON.KVEF.WI.Y.0046.000000T0000Z-081110T0300Z/ EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- INCLUDING THE CITIES OF...BAKER...MOJAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 340 PM PST SUN NOV 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING ACROSS EASTERN SAN BERNARDINO COUNTY.. NORTH TO NORTHWEST WINDS GUSTING TO 45 MPH ARE STILL EXPECTED ACROSS THE AREA THIS AFTERNOON. SIGNIFICANT BLOWING DUST WAS REPORTED THIS MORNING IN DEATH VALLEY AND BLOWING DUST IS STILL A POSSIBILITY ACROSS THE ADVISORY AREA. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 100250 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 650 PM PST SUN NOV 9 2008 CAZ524>526-100400- /O.EXP.KVEF.WI.Y.0046.000000T0000Z-081110T0300Z/ EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- INCLUDING THE CITIES OF...BAKER...MOJAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 650 PM PST SUN NOV 9 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY FOR MUCH OF SOUTHERN AND EASTERN SAN BERNARDINO COUNTY WILL EXPIRE AT 7 PM. WEST WINDS HAD BEGUN TO DIMINISH ACROSS THE ADVISORY AREA THIS EVENING. ALTHOUGH BREEZY CONDITIONS WILL CONTINUE UNTIL AROUND MIDNIGHT...ESPECIALLY IN THE MORONGO BASIN...WIDESPREAD GUSTS TO 40 MPH ARE NO LONGER EXPECTED. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 8, 8:40 AM PST, 6 hours 13 minutes earlier.
Area forecast discussion, Nov 8, 8:40 AM PST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 840 AM PST SAT NOV 8 2008 .SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER THE AREA TODAY FOR DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES. A PACIFIC STORM SYSTEM WILL THEN SWEEP THROUGH THE AREA LATE TONIGHT AND SUNDAY BRINGING COOLER TEMPERATURES...LOCALLY BREEZY TO WINDY CONDITIONS...AND A CHANCE FOR SHOWERS. HIGH PRESSURE WILL RETURN TO THE AREA BY THE MIDDLE OF NEXT WEEK. && .UPDATE...FORECAST IN GOOD SHAPE THIS MORNING AND NO UPDATES PLANNED. SENT A CORRECTION TO THE ZFP FOR WIND DIRECTION IN THE SIERRA. && .PREV DISCUSSION...340 AM PST SAT NOV 8...SHORT TERM...RIDGE TO DOMINATE THE WEATHER ACROSS THE CWA TODAY AS TROUGH PUSHES ONTO THE PACIFIC NORTHWEST COAST AND THEN BECOMES THE MAIN FEATURE FOR OUR AREA THROUGH THE REMAINDER OF THE SHORT TERM. TROUGH TO DIG INTO SOUTHERN NEVADA BY SUNDAY MORNING AND THEN EAST ACROSS NORTHERN ARIZONA BY 00Z MONDAY. THIS TO RESULT IN INCREASING PRECIPITATION ACROSS THE SOUTHERN SIERRA EARLY THIS EVENING AND THEN MAINLY THE NORTHERN HALF OF THE CWA BY 12Z SUNDAY SHIFTING ACROSS THE EASTERN TWO THIRDS OF THE AREA MUCH OF SUNDAY AS THE TROUGH SHIFTS INTO ARIZONA. FAIRLY RAPID DRYING INTO MONDAY HOWEVER ENOUGH INSTABILITY WITH POSSIBLE SECONDARY SHORT WAVE...AS SEEN ON THE EURO...TO KEEP MENTION OF SHOWERS OVER LINCOLN/NORTHERN MOHAVE COUNTY ON MONDAY...BEFORE DRYING MONDAY NIGHT. HEAVIEST PRECIPITATION WILL BE ACROSS THE NORTHERN MOUNTAINS SUNDAY BUT HIGH SNOW LEVELS INITIALLY WILL LIKELY PRECLUDE THE NEED FOR A SNOW ADVISORY. MAIN CONCERN WITH THIS SYSTEM WILL ONCE AGAIN BE WINDS. LOCAL 4KM MODEL INDICATING WEAK DOWNSLOPE EVENT CENTERED AROUND 12Z SUNDAY FOR THE SOUTHERN SIERRA AND THEN SURFACE GRADIENTS/700 AND 850MB FLOW BRING SOUTHWEST WINDS TO OUR FAVORED AREAS ESPECIALLY WESTERN SAN BERNARDINO COUNTY...AHEAD OF THE FRONT EARLY SUNDAY AND THEN GUSTY NORTH WINDS INTO SUNDAY NIGHT AND MONDAY. WILL POSSIBLY NEED WIND ADVISORIES IN LATER FORECAST PACKAGES. TEMPERATURES WILL BE MILD AGAIN TODAY AHEAD OF THE SYSTEM THEN DROP 8-12 DEGREES ON SUNDAY BEHIND THE FRONT WITH LITTLE RECOVERY EXPECTED ON MONDAY UNDER NORTHERLY FLOW. .LONG TERM...STILL SOME DISAGREEMENTS EARLY IN THE EXTENDED AS THE ECMWF REMAINS STRONGER THAN THE GFS. BOTH MODELS ARE INDICATING A SHORTWAVE MOVING THROUGH THE GREAT BASIN TUESDAY...BUT THE ECMWF DIGS A TROUGH OVER THE 4-CORNERS REGION WHILE THE GFS ONLY SHOWS A SLIGHT RIPPLE IN THE FLOW. THE MAIN DIFFERENCES WOULD BE IN THE AMOUNT OF WIND AND A SLIGHT CHANCE OF PRECIPITATION OVER THE EASTERN CWA. THE ECMWF HAS BEEN THE MOST CONSISTENT MODEL AND WILL CONTINUE TO LEAN IN THAT DIRECTION. HAVE BACKED OFF ON THE POPS SLIGHTLY FOR TUESDAY MORNING...BUT GHOST POPS AROUND 9-10 PERCENT REMAIN. ALSO...DID SHOW A LITTLE NORTH WINDS DOWN THE COLORADO RIVER VALLEY. BY WEDNESDAY...HIGH PRESSURE IS FORECAST TO BUILD INTO THE GREAT BASIN ALLOWING FOR DRY CONDITIONS AND LIGHTER WINDS. TEMPERATURES ARE ALSO EXPECTED TO RUN SEVERAL DEGREES ABOVE NORMAL THROUGH THE END OF NEXT WEEK...ALTHOUGH DAILY MORNING INVERSION MAY KEEP MAXIMUM POTENTIAL TEMPERATURES DOWN. && .AVIATION...FOR MCCARRAN...GENERALLY LIGHT WINDS AND CLEAR SKIES THROUGH MID DAY BEFORE HIGH LEVEL CLOUDS BEGIN TO MOVE OVER THE AREA LATER THIS AFTERNOON. CHANGES WILL OCCUR LATER TONIGHT AND SUNDAY AS A COLD FRONT MOVES THROUGH THE AREA. SOUTHWEST WINDS WILL BEGIN TO INCREASE AROUND 12Z SUNDAY MORNING TO AROUND 10-15KTS AHEAD OF THE COLD FRONT AND STRENGTHEN TO AROUND 14-20KTS BY 16Z. THE COLD FRONT IS CURRENTLY FORECAST TO MOVE THROUGH THE AREA AROUND 18Z-21Z SUNDAY WITH WINDS SHIFTING TO THE NORTHWEST AROUND 14-20KTS. CLOUDS WILL LOWER AND THICKEN TONIGHT...PERHAPS GETTING AS LOW AS 8000 FEET BEFORE BREAKING UP SUNDAY MORNING. A BRIEF SHOWER CANNOT BE RULED OUT...BUT VIRGA APPEARS MORE LIKELY AT THE TERMINAL...WITH A SLIGHTLY GREATER RISK OF SHOWERS OVER THE LOCAL MOUNTAINS AND IN THE MORMON MESA CORRIDOR. WINDS WILL SUBSIDE ON MONDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...MOSTLY CLEAR SKIES AND WINDS UNDER 10KTS CAN BE EXPECTED TODAY BEFORE CHANGES START TO OCCUR LATER TONIGHT. SOUTHWEST WINDS WILL START TO INCREASE OVER THE AREA OVERNIGHT TONIGHT AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA DURING THE DAY SUNDAY. SOUTHWEST WINDS AROUND 12-22KTS CAN BE EXPECTED AHEAD OF THE FRONT AND NORTHWEST WINDS AROUND 12-22KTS CAN BE EXPECTED BEHIND THE FRONT. THERE WILL BE A CHANCE OF SHOWERS TONIGHT THROUGH SUNDAY NIGHT...MAINLY OVER THE HIGHER TERRAIN NEAR AND NORTH OF A LINE FROM OLANCHA CALIFORNIA TO LAS VEGAS NEVADA TO MOUNT TRUMBULL ARIZONA. THE GUSTY NORTH WINDS ARE EXPECTED TO SUBSIDE ON MONDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/JENSEN/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 8, 3:32 AM PST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 332 AM PST SAT NOV 8 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-090100- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 332 AM PST SAT NOV 8 2008 /432 AM MST SAT NOV 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL REMAIN OVER THE AREA TODAY. HOWEVER A LOW PRESSURE SYSTEM WILL BE MOVING INTO THE DISTRICT TONIGHT. THIS WILL RESULT IN A CHANCE OF RAIN AND SNOW OVER THE SOUTHERN SIERRA THIS EVENING AND THEN SPREADING ACROSS THE CENTRAL NEVADA MOUNTAINS TONIGHT. GUSTY WINDS WILL ALSO BE SEEN OVER THE EAST SLOPES OF THE SOUTHERN SIERRA BY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LOW PRESSURE SYSTEM WILL MOVE EAST ON SUNDAY RESULTING IN SCATTERED RAIN AND SNOW SHOWERS OVER THE AREA AND LOCAL GUSTY WINDS...ESPECIALLY ACROSS NORTHWEST SAN BERNARDINO COUNTY. WIND ADVISORIES MAY BE NEEDED FOR SUNDAY. GUSTY NORTH WINDS WILL ALSO CONTINUE ON MONDAY BEHIND THE COLD FRONT. DRY NORTHWEST FLOW IS THEN EXPECTED OVER THE DISTRICT THROUGH THURSDAY AHEAD OF A HIGH PRESSURE SYSTEM BUILDING OVER THE WESTERN STATES BY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Advisories in Nevada, 2008Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.